Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 43, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 25, 2015, 3:25 PM MDT for Doña Ana County, Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2015, 3:25 PM MDT (21:25 UTC)
- Expired
- Aug 25, 2015, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doña Ana County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 89 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889
WGUS54 KEPZ 252125
FFWEPZ
NMC013-051-260030-
/O.NEW.KEPZ.FF.W.0043.150825T2125Z-150826T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
325 PM MDT TUE AUG 25 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
SOUTH CENTRAL SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO...
* UNTIL 630 PM MDT
* AT 323 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR HAS ESTIMATED UP TO TWO
INCHES OF RAIN IN THE LAST HOUR WTIH STORMS WEST OF THE SPACE
PORT. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
UPHAM.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3297 10699 3274 10697 3275 10713 3298 10712
$$
TRIPOLI1 follow-up statement
269 WGUS74 KEPZ 252316 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 516 PM MDT TUE AUG 25 2015 NMC013-051-252325- /O.CAN.KEPZ.FF.W.0043.000000T0000Z-150826T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DONA ANA NM-SIERRA NM- 516 PM MDT TUE AUG 25 2015 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN DONA ANA AND SOUTH CENTRAL SIERRA COUNTIES IS CANCELLED... THUNDERSTORMS HAVE DISSIPATED IN THE AREA AND THE HEAVY RAIN HAS ENDED...THUS FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3297 10699 3274 10697 3275 10713 3298 10712 $$ TRIPOLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:20 PM MDT, 5 minutes earlier.
Area forecast discussion, Aug 25, 3:20 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 320 PM MDT TUE AUG 25 2015 .SYNOPSIS... FOR THIS WEEK WE WILL SEE LESS CHANCES FOR RAIN AND TEMPERATURES WILL RISE A FEW DEGREES. THE WEEKEND LOOKS WARM WITH A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. && .DISCUSSION... WE KEEP MAKING GOOD USE OF THE AMOUNT OF MOISTURE THAT WE HAVE. THE MODELS KEEP IMPLYING THAT OUR MOISTURE WILL CONTINUE TO SWEEP OUT TO OUR WEST AND INDEED ARIZONA HAS VERY HIGH AMOUNTS OF WATER IN THE THEIR ATMOSPHERE...BUT WE STILL HAVE A FAIR AMOUNT OF MOISTURE WHICH IS HELPING TO FUEL ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SINCE THERE ISN'T A REAL TRIGGER OTHER THAN HEATING TO KEEP THESE STORMS GOING ONCE THE SUN SETS WE SHOULD START TO SEE THE STORMS BEGIN TO FADE. IT DOES LOOK LIKE ON WEDNESDAY AND THURSDAY WE WILL SEE ANOTHER SLIGHT DECREASE IN OUR MOISTURE AND A RESULTING SLIGHT DECREASE IN OUR RAIN CHANCES. BUT I DON'T THINK WE WILL GET COMPLETELY SCOURED OUT SO I HAVE KEPT SOME SLIGHT CHANCE POPS IN THE LOWLANDS. THE MOUNTAINS LOOK LIKE THEY WILL HAVE ISOLATED TO SCATTERED CONVECTION EVERY DAY THIS WEEK. BY FRIDAY DESPITE THE UPPER LEVEL RIDGE...IT LOOKS LIKE THE MOISTURE WILL TRY AND PUSH BACK INTO THE REGION SO WE WILL SEE A RETURN OF AREA WIDE RAIN CHANCES FOR FRIDAY AND INTO THE WEEKEND. FOR THE EXTENDED PERIOD TO START NEXT WEEK...THE GFS HAS A DIRTY UPPER LEVEL RIDGE WITH WIDESPREAD PRECIPITATION ACROSS THE AREA...WHILE THE ECMWF HAS AN APPROACHING UPPER LEVEL TROUGH WITH WIDESPREAD PRECIPITATION ACROSS THE AREA. TWO COMPLETELY DIFFERENT SOLUTIONS...BUT A SIMILAR RESULT. LOOKING AT TEMPERATURES WE'VE SEEN A COUPLE OF DAYS OF NEAR NORMAL TEMPERATURES...BUT AS SOME OF THE MOISTURE HEADS WEST AND AS THE UPPER LEVEL RIDGE SETTLES A LITTLE MORE STRONGLY OVER THE REGION WE WILL SEE OUR HIGHS SLIP UP A COUPLE OF DEGREES...THAT WILL CONTINUE THROUGH THE WEEKEND. FOR NOW IT DOES NOT LOOK LIKE WE WILL HAVE THE LOWLAND HIGHS REACHING THE TRIPLE DIGIT MARK FOR THE NEXT SEVEN DAYS. && .AVIATION...VALID 26/00Z-27/00Z. P6SM SCT070-090 SCT-BKN120-150 THRU 06Z WITH ISOLD TO SCT 1-3SM TSRA BKN040-060...GREATEST COVERAGE FAR WEST AND MOUNTAINS. AFT 06Z FEW- SCT080-100 SCT200-250. WINDS GENERALLY E TO SE AOB 12KTS EXCEPT NEAR TSMS WHERE GUSTS COULD REACH 40KTS. && .FIRE WEATHER... AN UPPER HIGH WILL REMAIN OVER THE REGION FOR MUCH OF THE FORECAST PERIOD. THERE WILL CONTINUE TO BE SOME MOISTURE REMAINING UNDER THE HIGH WHICH WILL KEEP DAILY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS GOING. THE GREATEST COVERAGE WILL BE WEST OF THE DIVIDE AND AREA MOUNTAINS THROUGH THURSDAY. A WEAK BOUNDARY WILL MOVE ACROSS AREA LATE FRIDAY AND START TO SPREAD GREATER THUNDERSTORM CHANCES EAST. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL WITH MINIMUM RELATIVE HUMIDITIES REMAINING IN THE 20S LOWLANDS AND 30S MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 94 73 95 / 0 0 0 0 SIERRA BLANCA 68 92 68 93 / 0 0 0 0 LAS CRUCES 67 91 68 92 / 0 0 0 0 ALAMOGORDO 69 92 69 93 / 10 0 0 10 CLOUDCROFT 50 71 54 72 / 20 30 20 30 TRUTH OR CONSEQUENCES 68 89 68 90 / 20 0 0 10 SILVER CITY 63 85 63 85 / 30 20 10 30 DEMING 68 93 68 93 / 10 0 0 10 LORDSBURG 68 92 68 93 / 20 20 10 20 WEST EL PASO METRO 72 94 72 96 / 0 0 0 0 DELL CITY 70 95 71 97 / 10 0 0 0 FORT HANCOCK 70 95 70 96 / 0 0 0 0 LOMA LINDA 68 91 68 90 / 0 0 0 0 FABENS 69 94 70 96 / 0 0 0 0 SANTA TERESA 70 93 71 94 / 0 0 0 0 WHITE SANDS HQ 70 93 70 94 / 0 0 0 0 JORNADA RANGE 68 92 68 93 / 0 0 0 0 HATCH 67 93 67 94 / 0 0 0 0 COLUMBUS 68 93 68 93 / 10 0 0 10 OROGRANDE 70 93 71 94 / 0 0 0 0 MAYHILL 55 78 58 80 / 20 20 10 40 MESCALERO 55 80 58 80 / 20 30 20 30 TIMBERON 57 80 60 80 / 20 20 0 30 WINSTON 57 82 60 82 / 40 30 20 40 HILLSBORO 63 90 64 90 / 30 10 0 30 SPACEPORT 68 91 67 92 / 10 0 0 10 LAKE ROBERTS 54 84 56 83 / 30 30 20 40 HURLEY 63 88 64 87 / 30 10 10 20 CLIFF 60 89 63 90 / 30 10 20 30 MULE CREEK 58 88 59 88 / 30 30 30 30 FAYWOOD 63 88 64 88 / 20 10 0 20 ANIMAS 67 91 68 92 / 20 20 10 20 HACHITA 66 92 67 93 / 20 0 0 10 ANTELOPE WELLS 64 89 66 89 / 20 0 10 20 CLOVERDALE 64 86 66 86 / 20 20 10 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/GRZYWACZ
Hazardous weather outlook, Aug 25, 12:06 PM MDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1206 PM MDT TUE AUG 25 2015 NMZ401>417-TXZ418>424-261815- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1206 PM MDT TUE AUG 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT WE HAVE ENOUGH MOISTURE IN THE AREA TO HELP FUEL SOME SCATTERED MOUNTAIN AND ISOLATED LOWLAND THUNDERSTORMS THIS AFTERNOON AND EVENING. MAIN THREAT WILL BE SLOW MOVING STORMS PRODUCING SOME BRIEF HEAVY RAIN AND ISOLATED EXCESSIVE RUNOFF. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MINIMAL AMOUNT OF MOISTURE WILL REMAIN TO KEEP A SLIGHT CHANCE FOR THUNDERSTORMS IN THE FORECAST FOR MOST AREAS. MOST OF US WILL REMAIN DRY THIS WEEK BUT A FEW OF US MIGHT SEE A PASSING STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER TO OUR OFFICE VIA OUR 800 SPOTTER NUMBER OR VIA TWITTER WITH OUR USERNAME @NWSELPASO
In the hours before
Special weather statement, Aug 25, 2:51 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 251 PM MDT TUE AUG 25 2015 NMZ408-409-252130- SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM- 251 PM MDT TUE AUG 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIERRA COUNTY UNTIL 330 PM MDT... AT 251 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON RADAR 6 MILES SOUTH OF ENGLE...OR 12 MILES EAST OF TRUTH OR CONSEQUENCES...MOVING NORTH AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TRUTH OR CONSEQUENCES... CABALLO... ELEPHANT BUTTE... WILLIAMSBURG... ENGLE... UPHAM... ARREY... LAS PALOMAS... ROCK HOUSE... NORTH MONTICELLO POINT... CABALLO LAKE STATE PARK... ALAMOSA CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3348 10686 3283 10689 3284 10732 3348 10737 TIME...MOT...LOC 2051Z 164DEG 13KT 3308 10704 TRIPOLI
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:37 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 25, 2:51 PM MDT | Special Weather Statement | EPZ | Sierra | 39 min |
| Aug 25, 3:52 PM MDT | Special Weather Statement | EPZ | Doña Ana | 38 min |
| Aug 25, 5:06 PM MDT | Special Weather Statement | EPZ | Doña Ana | 39 min |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.